# SDR 2009FA0000423

- Difficulty date: May 9, 2009
- Submitted: May 18, 2009
- Operation: General aviation
- Aircraft: N86YP
- Make and model: Amtr BAKENGDUCE
- Aircraft serial: 572
- Aircraft time: 489 hours
- System (JASC): 5711 · Wing Spar
- Part: Spar
- Condition: Separated
- Location: Lt Wing
- Part time: 489 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: D
- Precautionary procedure: K

## Discrepancy

THIS IS AN EXPERIMENTAL ACFT. INVESTIGATION REVEALED THAT IT APPEARS THE LT REAR WING SPAR SEPARATED AT THE WING, CAUSING THE LT WING TO FAIL. FURTHER EXAMINATION OF WOOD (DOUGLAS FIR ACCORDING TO THE AIRCRAFT RECORDS)USED IN THE CONSTRUCTION OF THE SPAR RETRIEVED FROM THE ACCIDENT SCENE, REVEALED THAT THE WOOD APPEARED TO EXHIBIT DRY-ROT. THE WOOD HAD DAMAGE TO THE GRAINS THAT COULD HAVE BEEN CONFUSED AS TERMITE DAMAGE ALTHOUGH THERE WAS NO "DUST" PRESENT. THIS ACFT WAS 22 YEARS OLD AND HAD RECEIVED AN "ANNUAL CONDITION INSPECTION" ON 5/3/2009.
